I am a 45 year old female who had her thyroid removed on June 28 this year - I wasn't told of all the awful things I would be experiencing afterwards - I am freezing one minute and burning up the next - my body gets so hot my husband can't touch me - headaches - leg cramps - can't go outside without getting so hot I almost pass out - burning and stinging in my throat - tired all the time - very cold hands - hair loss - sometimes when I eat I throw up - and the list goes on and on - I started out on 150 synthroid - then 125 then 100 is where I am now - there has got to be a better way to treat this condition - all help is very appreciated
Rain...were you the one that was hyper...and had emergency surgery?? I remember the posts of fear...before this happened..
I can't explain the post surgical expectation on the thyroidectomy...did your surgeon not tell you what to expect? :(( That's sad.......... I dont know what they are exactly.... but I feel so sorry for you...
My guess is, it's going to take time for your body to adjust... and what you are feeling is all the whacky stuff that happens until that time...
Your symptoms are not typical for post-thyroidectomy - if it's an issue of thyroid hormone fluctuation then Still_Hoping is right that it will take time to balance - the average dose for a woman post-surgery would be 100-125mcg/day. Is your calcium normal? Even if normal, consider taking 2000mg of calcium supplementation/day (ie, 4 oscal/day, divide into at least 2 2x/day). The post-surgical inflammation/healing process is exaggerated in some patients and your local neck symptoms will likely improve.
Thanks for your information - I am still having much problems - when I went to the doctor last week ( I am checked every 2 weeks) I am still hyper but they left me on 100 mcg for 2 more weeks - when I take a shower I have a hand full of hair to clean out of the drain. I never feel good - just ok - the leg cramps have gotten some better - but not much - the high body temp is still the same - I just can't help but think that there has got to be something out there for me to do or take that can make me feel better - it does help to get on here and know that others are experiencing some of the same things that I am - maybe together we can come up with something - God Bless
Hello all- Thanks so much to all of you who share your thoughts and problems on here - I read on here at least once a week and each time I do - I fell better about what I am going through - I am recovering from my total thyroid removal - still have the hair loss and leg cramps - moody a lot - nerves are shot - my son lost his home to Katrina and FEMA won't help him because he lives in north Ms - but all in all - I am copping with life
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.